Alert archive / Colorado / Winter Storm Watches in 2012
Winter Storm Watch 15, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Dec 12, 2012, 3:39 PM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Dec 14, 2012, 2:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 12, 2012, 3:39 PM MST (22:39 UTC)
- In effect from
- Dec 14, 2012, 2:00 AM MST
- Expired
- Dec 13, 2012, 3:25 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.7 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1819 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
729 WWUS45 KPUB 122239 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 339 PM MST WED DEC 12 2012 COZ067-068-130500- /O.NEW.KPUB.WS.A.0015.121214T0900Z-121215T0900Z/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 339 PM MST WED DEC 12 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS AND THE ADJACENT UPPER RIO GRANDE RIVER VALLEY. * CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL TRACK NORTHEAST ACROSS THE SAN JUANS LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. * SNOW ACCUMULATION...10 TO 20 INCHES WITH LOCALLY HIGHER AMOUNTS ALONG THE SAN JUAN CREST. * WIND...GENERALLY SOUTHWEST WINDS 15 TO 30 MPH WITH HIGHER GUSTS. * IMPACT...TRAVEL WILL BE HAZARDOUS ACROSS THE SAN JUAN MOUNTAINS DUE TO A COMBINATION OF HEAVY SNOW...BLOWING SNOW...POOR VISIBILITIES AND ICY...SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
2 follow-up statements
853 WWUS45 KPUB 130439 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 939 PM MST WED DEC 12 2012 COZ067-068-131100- /O.CON.KPUB.WS.A.0015.121214T0900Z-121215T0900Z/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 939 PM MST WED DEC 12 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS AND THE ADJACENT UPPER RIO GRANDE RIVER VALLEY. * CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL TRACK NORTHEAST ACROSS THE SAN JUANS LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. * SNOW ACCUMULATION...10 TO 20 INCHES WITH LOCALLY HIGHER AMOUNTS ALONG THE SAN JUAN CREST. * WIND...GENERALLY SOUTHWEST WINDS 15 TO 30 MPH WITH HIGHER GUSTS. * IMPACT...TRAVEL WILL BE HAZARDOUS ACROSS THE SAN JUAN MOUNTAINS DUE TO A COMBINATION OF HEAVY SNOW...BLOWING SNOW... POOR VISIBILITIES AND ICY...SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
680 WWUS45 KPUB 131025 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 325 AM MST THU DEC 13 2012 COZ067-068-131630- /O.UPG.KPUB.WS.A.0015.121214T0900Z-121215T0900Z/ /O.NEW.KPUB.WS.W.0011.121214T0900Z-121215T0900Z/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 325 AM MST THU DEC 13 2012 ...WINTER STORM WARNING IN EFFECT FROM 2 AM FRIDAY TO 2 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 2 AM FRIDAY TO 2 AM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS AND THE ADJACENT UPPER RIO GRANDE RIVER VALLEY. * CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL TRACK NORTHEAST ACROSS THE SAN JUANS LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. * SNOW ACCUMULATION...10 TO 20 INCHES WITH LOCALLY HIGHER AMOUNTS ALONG THE SAN JUAN CREST. SNOWFALL IN THE RIO GRANDE VALLEY WILL GENERALLY BE 4 TO 8 INCHES. * WIND...GENERALLY SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH AT HIGHER ELEVATIONS. * IMPACT...TRAVEL WILL BE HAZARDOUS ACROSS THE SAN JUAN MOUNTAINS DUE TO A COMBINATION OF HEAVY SNOW...BLOWING SNOW... POOR VISIBILITIES AND ICY...SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ066-131630- /O.NEW.KPUB.WS.W.0011.121214T0900Z-121215T0900Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS 325 AM MST THU DEC 13 2012 ...WINTER STORM WARNING IN EFFECT FROM 2 AM FRIDAY TO 2 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 2 AM FRIDAY TO 2 AM MST SATURDAY. * LOCATION...THE LA GARITA MOUNTAINS * CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL TRACK NORTHEAST ACROSS THE SAN JUANS LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. * SNOW ACCUMULATION...6 OT 14 INCHES. THE HEAVIEST SNOW WILL FALL ALONG THE LA GARITA RANGE. * WIND...GENERALLY SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH AT HIGHER ELEVATIONS. * IMPACT...TRAVEL WILL BE HAZARDOUS ACROSS THE LA GARITA MOUNTAINS DUE TO A COMBINATION OF HEAVY SNOW...BLOWING SNOW... POOR VISIBILITIES AND ICY...SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ060-073-075-131630- /O.NEW.KPUB.WW.Y.0028.121214T0900Z-121215T0900Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... BLANCA PEAK...SPANISH PEAKS 325 AM MST THU DEC 13 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM FRIDAY TO 2 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 2 AM FRIDAY TO 2 AM MST SATURDAY. * LOCATION...THE SAWATCH RANGE AND THE SANGRE DE CRISTO RANGE. * CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL TRACK NORTHEAST ACROSS THE SAN JUANS LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. * SNOW ACCUMULATION...4 TO 8 INCHES WITH LOCAL AMOUNTS TO 10 INCHES. THE HEAVIEST SNOW OVER THE SANGRE DE CRISTO MOUNTAINS WILL OCCUR DURING THE DAY ON FRIDAY. OVER THE SAWATCH RANGE...THE HEAVIEST SNOW WILL FALL LATER IN THE AFTERNOON AND EVENING. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACT...TRAVEL WILL BE HAZARDOUS ACROSS THE LA GARITA MOUNTAINS DUE TO A COMBINATION OF HEAVY SNOW...BLOWING SNOW... POOR VISIBILITIES AND ICY...SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ HODANISH
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Dec 12, 10:30 AM MST, 5 hours 9 minutes earlier.
Area forecast discussion, Dec 12, 10:30 AM MST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1030 AM MST WED DEC 12 2012 .AVIATION... BUILDING HIGH PRESSURE WILL RESULT IN VFR CONDITIONS ACROSS THE FLIGHT AREA THROUGH TONIGHT. THIS INCLUDES KCOS...KPUB AND KALS TAF SITES. LW && .PREV DISCUSSION... /ISSUED 411 AM MST WED DEC 12 2012/ SHORT TERM... (TODAY AND TONIGHT) AS DRY ZONAL TO SOUTHWESTERLY FLOW ALOFT DEVELOPS OVER THE FORECAST DISTRICT...ANTICIPATE THAT SOUTHERN COLORADO WILL ENJOY A DRY AND WARMER DAY...WHEN COMPARED TO PREVIOUS FEW DAYS. PRIMARY SHORT-TERM METEOROLOGICAL CHALLENGES APPEARS TO BE TEMPERATURES AS WELL AS SOME LOCALIZED HIGHER TERRAIN GUSTY WINDS. CWFA CURRENTLY GRACED BY DRY CONDITIONS UNDER MOSTLY CLEAR SKIES...EARLY MORNING TEMPERATURES HOVERING WITHIN A CATEGORY OR SO OF MID-DECEMBER CLIMATOLOGICAL AVERAGES AND SOME PRIMARILY HIGHER TERRAIN GUSTY WINDS. RECENT NEAR-RANGE COMPUTER SIMULATIONS INDICATE THAT THE DRY ZONAL UPPER FLOW OF TODAY TURNS SOUTHWESTERLY TONIGHT IN ADVANCE OF A STORM SYSTEM DEVELOPING OVER CALIFORNIA. FOR SENSIBLE WEATHER...THIS MEANS THAT DRY CONDITIONS WILL BE NOTED OVER THE FORECAST DISTRICT TODAY AND TONIGHT IN COMBINATION WITH WARMER TEMPERATURES. MAXIMUM TEMPERATURES TODAY ARE PROJECTED TO RUN SOME 10F TO 15F HIGHER OVER EASTERN SECTIONS OF THE CWFA TODAY...WHILE WESTERN SECTIONS SHOULD NOTE SOME 5F TO 10F OF WARMING TODAY. FINALLY ..LOW-GRADE GRADIENT WINDS ARE ANTICIPATED OVER LOWER ELEVATION SITES TODAY...ALTHOUGH LOCALIZED GUSTY WINDS AROUND 50 MPH AT TIMES OVER HIGHER TERRAIN LOCATIONS WILL BE POSSIBLE DURING THE SHORT TERM. LONG TERM... (THU - TUE) ..BENEFICIAL MOUNTAIN SNOWS FROM FRIDAY INTO MONDAY... WE WILL BE IN AN ACTIVE WX PATTERN FROM FRIDAY INTO MONDAY ACROSS THE REGION. THE SAN JUANS WILL BE THE BIG WINNER WRT SNOWFALL AMOUNTS FRI WITH THE CENTRAL MOUNTAINS GETTING THEIR FAIR SHARE SUNDAY INTO EARLY MONDAY. 1-2 FEET OF SNOW IS POSSIBLE. THURSDAY WILL BE DRY ACROSS THE REGION. SOUTHWEST FLOW IN ADVANCE OF A STRONG PACIFIC WX SYSTEM WILL BRING MILD TEMPERATURES TO THE REGION ON THIS DAY. EXPECT HIGHS IN THE 50S TO L60S PLAINS WITH 40S VALLEYS. FRIDAY... SNOW WILL PICK UP TOWARDS SUNRISE ACROSS THE SAN JUANS AND WILL LIKELY BECOME HEAVY DURING THE DAY FRIDAY. A FAVORABLE OROGRAPHIC PATTERN FOR HEAVY SNOW WILL SET UP AS SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH IMPINGE ON THE SOUTHWEST SLOPES. THIS FLOW COMBINED WITH GOOD LAPSE RATES AND FAVORABLE DIVERGENCE ALOFT SHOULD ALLOW FOR SOME GOOD ACCUMULATIONS. OVER THE REMAINDER OF THE MOUNTAINS...SNOWFALL WILL BE LESS. THE CENTRAL MOUNTAINS WILL START TO SEE SOME ACCUMS ONCE THE TROUGH AXIS MOVES ACROSS LATER FRIDAY AND FLOW SHIFTS TO A MORE WESTERLY THEN WEST-NORTHWESTERLY DIRECTION. SOME SNOW WILL ALSO AFFECT THE HIGHER TOPS OF THE SANGRES. THE SAN LUIS VALLEY WILL ALSO SEE SOME SNOW ON THIS DAY. ITS STILL A LITTLE EARLY TO TELL HOW MUCH THE VALLEY FLOOR WILL GET...BUT A FEW INCHES ARE NOT OUT OF THE QUESTION. IT WILL ALL DEPEND ON HOW CLOSED-OFF THE LOW WILL BE (AND HOW MUCH LOWER LEVEL SOUTHERLY FLOW GETS INTO THE VALLEY). AS STATED LAST NIGHT AROUND THIS TIME...THE MODELS TYPICALLY WEAKEN THESE SYSTEMS TOO QUICKLY AND I THINK THE LOW WILL COME ACROSS MORE "CLOSED OFF" THEN WHAT THE EARLIER RUNS HAVE SHOWN. THE LATEST 06Z GFS IS COMING IN MORE "CLOSED-OFF" WITH THE LOW. THE PLAINS WILL LIKELY SEE SOME SHOWERS FRIDAY AND FRIDAY EVENING WITH THIS SYSTEM. SATURDAY... WE WILL LIKELY SEE A BREAK IN THE ACTION DURING THE EARLY PART OF SATURDAY BUT THIS BREAK WILL BE BRIEF. THE NEXT TROUGH WILL START TO AFFECT THE REGION LATE SATURDAY NIGHT INTO SUNDAY...BRINGING MORE SNOW THE THE CONTDVD REGION. SEVERAL MORE INCHES OF SNOW WILL LIKELY OCCUR. SUNDAY INTO EARLY MONDAY... DURING THIS TIME PERIOD THE "CENTRAL MOUNTAIN SNOW MACHINE" SHOULD CRANK UP AS FAIRLY STRONG NORTHWEST FLOW WITH PLENTY OF MOISTURE AFFECT THE C MTN REGION. I WOULD NOT BE SURPRISED TO SEE AT LEAST A GOOD 36 HOURS OF STEADY SNOW FOR THIS REGION FROM SAT NITE INTO MONDAY MORNING AS FAVORABLE OROGRAPHICS AND LAPSE RATES MOVE ACROSS THE MTNS. THE SNOW WILL DECREASE LATER MONDAY AS RIDGING BUILDS OVER THE REGION AND DRIER AIR MOVES IN. THE WX MONDAY ACROSS THE PLAINS ON MONDAY WILL BE RAW WITH WINDY...COLD AND SOME SNOW SHOWERS POSSIBLE. TUE SHOULD BE DRY WITH WARMING TEMPS. MORE ACTIVE WX WILL AFFECT THE REGION LATER IN THE WEEK. \/34 AVIATION... OTHER THAN SOME LOCALIZED AREAS OF FZFG IN THE VICINITY OF KALS THROUGH APPROXIMATELY 16Z THIS MORNING...EXPECT THAT THE KALS...KCOS AND KPUB TAF SITES WILL EXPERIENCE VFR CONDITIONS THROUGH TONIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/50
Hazardous weather outlook, Dec 12, 10:36 AM MST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1036 AM MST WED DEC 12 2012 COZ058>089-093>099-131745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1036 AM MST WED DEC 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF PACIFIC STORMS WILL AFFECT THE REGION ALONG THE CONTINENTAL DIVIDE FROM FRIDAY MORNING THROUGH MONDAY MORNING. HEAVY SNOW WILL AFFECT THE SAN JUAN MOUNTAIN REGION ON FRIDAY AND SATURDAY...WHILE HEAVY SNOW WILL AFFECT THE CENTRAL MOUNTAIN REGION SATURDAY NIGHT THROUGH MONDAY MORNING. OVER ONE FOOT OF SNOW IS EXPECTED ALONG THE CONTINENTAL DIVIDE DURING THIS TIME PERIOD. SNOW WILL ALSO AFFECT THE OTHER MOUNTAINS IN SOUTHERN COLORADO DURING THE FRIDAY THROUGH MONDAY TIME FRAME...BUT SNOWFALL TOTALS WILL BE MUCH LESS. SOME SNOW SHOWERS WITH LOCAL LIGHT ACCUMULATIONS WILL BE POSSIBLE ACROSS THE LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 44/50
Nearby
Winter Storm Watches in Colorado, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.